MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1 patient identifier: (b)(6).A2 age at time of event: 64 years old at the time of enrollment.
 
Event or Problem Description
Elegance clinical trial.It was reported that restenosis occurred.The subject underwent treatment with the ranger paclitaxel-coated pta balloon catheter on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right mid superficial femoral artery (sfa), right distal superficial femoral artery, right tibial peroneal trunk and right peroneal artery with 6mm proximal reference vessel diameter and 6mm distal reference vessel diameter with lesion length 200mm with 100% stenosis and was classified as tasc ii c lesion.Prior to the treatment of target lesion with the study device, pre-dilation was performed using 5mm mustang pta balloon.Treatment of target lesion was performed by dilation using 5mm x 200mm ranger paclitaxel-coated pta balloon catheter study device.Following post-treatment was performed by placement of 6mm x 200mm innova bare metal stent and the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital.On (b)(6) 2023, the subject was noted with symptoms related to in-stent restenosis in the right sfa.On (b)(6) 2023, arteriogram was performed which revealed severe in-stent restenosis in right proximal sfa and right distal sfa, occlusion in posterior tibial artery stent, and patency in right common femoral artery (cfa), popliteal arteries, tibio peroneal trunk and peroneal artery.On the same day, 257 days post index procedure, 90% stenosis noted in the right proximal, mid and distal sfa were treated by pre-dilation using 6mm sterling balloon.Subsequently, post-dilation was performed using 6mm ranger paclitaxel-coated pta balloon with the final residual stenosis noted to be 10%.Post procedure, improved results were observed.The outcome of the event is considered as ongoing.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Elegance clinical trial.It was reported that restenosis occurred.The subject underwent treatment with the ranger paclitaxel-coated pta balloon catheter on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right mid superficial femoral artery (sfa), right distal superficial femoral artery, right tibial peroneal trunk and right peroneal artery with 6mm proximal reference vessel diameter and 6mm distal reference vessel diameter with lesion length 200mm with 100% stenosis and was classified as tasc ii c lesion.Prior to the treatment of target lesion with the study device, pre-dilation was performed using 5mm mustang pta balloon.Treatment of target lesion was performed by dilation using 5mm x 200mm ranger paclitaxel-coated pta balloon catheter study device.Following post-treatment was performed by placement of 6mm x 200mm innova bare metal stent and the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital.On (b)(6) 2023, the subject was noted with symptoms related to in-stent restenosis in the right sfa.On (b)(6) 2023, arteriogram was performed which revealed severe in-stent restenosis in right proximal sfa and right distal sfa, occlusion in posterior tibial artery stent, and patency in right common femoral artery (cfa), popliteal arteries, tibio peroneal trunk and peroneal artery.On the same day, 257 days post index procedure, 90% stenosis noted in the right proximal, mid and distal sfa were treated by pre-dilation using 6mm sterling balloon.Subsequently, post-dilation was performed using 6mm ranger paclitaxel-coated pta balloon with the final residual stenosis noted to be 10%.Post procedure, improved results were observed.The outcome of the event is considered as ongoing.It was further reported that the target lesion was in the right mid sfa extending up to right distal sfa.On the same day, 257 days post index procedure, 90% stenosis noted were treated by pre-dilation using 6mmx100mm sterling balloon.
 
Event or Problem Description
Elegance clinical trial.It was reported that restenosis occurred.The subject underwent treatment with the ranger paclitaxel-coated pta balloon catheter on (b)(6) 2023 as a part of the elegance clinical trial.The target lesion was in the right mid superficial femoral artery (sfa), right distal superficial femoral artery, right tibial peroneal trunk and right peroneal artery with 6mm proximal reference vessel diameter and 6mm distal reference vessel diameter with lesion length 200mm with 100% stenosis and was classified as tasc ii c lesion.Prior to the treatment of target lesion with the study device, pre-dilation was performed using 5mm mustang pta balloon.Treatment of target lesion was performed by dilation using 5mm x 200mm ranger paclitaxel-coated pta balloon catheter study device.Following post-treatment was performed by placement of 6mm x 200mm innova bare metal stent and the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital.On (b)(6) 2023, the subject was noted with symptoms related to in-stent restenosis in the right sfa.On (b)(6) 2023, arteriogram was performed which revealed severe in-stent restenosis in right proximal sfa and right distal sfa, occlusion in posterior tibial artery stent, and patency in right common femoral artery (cfa), popliteal arteries, tibio peroneal trunk and peroneal artery.On the same day, 257 days post index procedure, 90% stenosis noted in the right proximal, mid and distal sfa were treated by pre-dilation using 6mm sterling balloon.Subsequently, post-dilation was performed using 6mm ranger paclitaxel-coated pta balloon with the final residual stenosis noted to be 10%.Post procedure, improved results were observed.The outcome of the event is considered as ongoing.It was further reported that the target lesion was in the right mid sfa extending up to right distal sfa.On the same day, 257 days post index procedure, 90% stenosis noted were treated by pre-dilation using 6mmx100mm sterling balloon.It was further reported that on (b)(6) 2023, the event was considered to be resolved.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
A2 age at time of event: 64 years old at the time of enrollment.
 
Event or Problem Description
It was reported that restenosis occurred.The subject underwent treatment with the ranger paclitaxel-coated pta balloon catheter on (b)(6) 2023 as a part of the clinical trial.The target lesion was in the right mid superficial femoral artery (sfa), right distal superficial femoral artery, right tibial peroneal trunk and right peroneal artery with 6mm proximal reference vessel diameter and 6mm distal reference vessel diameter with lesion length 200mm with 100% stenosis and was classified as tasc ii c lesion.Prior to the treatment of target lesion with the study device, pre-dilation was performed using 5mm mustang pta balloon.Treatment of target lesion was performed by dilation using 5mm x 200mm ranger paclitaxel-coated pta balloon catheter study device.Following post-treatment was performed by placement of 6mm x 200mm innova bare metal stent and the final residual stenosis was noted to be 0%.On the same day, the subject was discharged from the hospital.On 11-dec-2023, the subject was noted with symptoms related to in-stent restenosis in the right sfa.On (b)(6) 2023, arteriogram was performed which revealed severe in-stent restenosis in right proximal sfa and right distal sfa, occlusion in posterior tibial artery stent, and patency in right common femoral artery (cfa), popliteal arteries, tibio peroneal trunk and peroneal artery.On the same day, 257 days post index procedure, 90% stenosis noted in the right proximal, mid and distal sfa were treated by pre-dilation using 6mm sterling balloon.Subsequently, post-dilation was performed using 6mm ranger paclitaxel-coated pta balloon with the final residual stenosis noted to be 10%.Post procedure, improved results were observed.The outcome of the event is considered as ongoing.It was further reported that the target lesion was in the right mid sfa extending up to right distal sfa.On the same day, 257 days post index procedure, 90% stenosis noted were treated by pre-dilation using 6mmx100mm sterling balloon.It was further reported that on 20-dec-2023, the event was considered to be resolved.It was further reported that on (b)(6) 2023, the subject presented to hospital for study specific 6-month follow-up examination and was noted with right lower extremity toe blanching with movement.On the same day, lower extremity abi was noted to be 0.70 on right leg with dampening waveform at the calf level consistent with femoral-popliteal occlusive disease.Subsequently, right lower extremity duplex ultrasound revealed elevated velocities in proximal femoral artery stent suggestive of 75-99% stenosis.The posterior tibial artery was occluded in the proximal and mid segment with collateral reconstituted into distal segment.Unable to detect any doppler flow in the anterior tibial and dorsalis pedis artery which was suggestive of occlusion.The common femoral, profunda, popliteal and peroneal arteries were patent.Based on the above findings, arteriogram and possible intervention was planned for later date.On (b)(6) 2023, the subject presented to hospital for pre-operative evaluation prior to arteriogram and reported numbness and tingling in right foot after walking about a block.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18586880
Report Number2124215-2024-01487
Device Sequence Number17911596
Product Code ONU
UDI-Device Identifier08714729976042
UDI-Public08714729976042
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number08513H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer02/16/2024
05/16/2024
05/09/2025
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date03/06/2024
06/03/2024
06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite